Equivalence classes and local asymptotic normality in system identification for quantum Markov chains

Guţă, Mădălin and Kiukas, Jukka (2015) Equivalence classes and local asymptotic normality in system identification for quantum Markov chains. Communications in Mathematical Physics, 335 (3). pp. 1397-1428. ISSN 1432-0916

[img] PDF - Repository staff only - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (417kB)

Abstract

We consider the problem of identifying and estimating dynamical parameters of an ergodic quantum Markov chain, when only the stationary output is accessible for measurements. The starting point of the analysis is the fact that the knowledge of the output state completely fixes the dynamics up to an equivalence class of ‘coordinate transformation’ consisting of a multiplication by a phase and a unitary conjugation of the Kraus operators.

Assuming that the dynamics depends on an unknown parameter, we show that the latter can be estimated at the ‘standard’ rate n−1/2, and give an explicit expression of the (asymptotic) quantum Fisher information of the output, which is proportional to the Markov variance of a certain ‘generator’. More generally, we show that the output is locally asymptotically normal, i.e., it can be approximated by a simple quantum Gaussian model consisting of a coherent state whose mean is related to the unknown parameter. As a consistency check, we prove that a parameter related to the ‘coordinate transformation’ unitaries has zero quantum Fisher information.

Item Type: Article
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: 10.1007/s00220-014-2253-0
Depositing User: Eprints, Support
Date Deposited: 09 Oct 2017 11:49
Last Modified: 13 Oct 2017 18:00
URI: http://eprints.nottingham.ac.uk/id/eprint/47091

Actions (Archive Staff Only)

Edit View Edit View